| Model Number |
305891 |
| Medical Device Problem Codes |
Leak/Splash (1354); Shielding Failure (1568)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/27/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that at least three bd eclipse¿ needles experienced safety shield loosening and leakage.This occurred with 3 needles.The following information was provided by the initial reporter: needlestick incidents: the connection piece with the needle is coming loose from each other.From this box, which has just been opened, this has happened to 3 needles.It concerns lot number 2112006 and it concerns 3 pcs from the same box.According to me, the customer has kept the box.We do not know if they have kept the samples with which this complaint has occurred.Were there consequences for the patient/carer/user? the consequences were that it is annoying when a vaccination does not go smoothly for a small child.2nd prick.Were there any negative consequences associated with this event? confidence in the soundness of the material has been shaken.Was it a pure needlestick injury? in hindsight, it does not appear to have been a needlestick incident but rather a leakage.
Event or Problem Description
Additional Manufacturer Narrative
H6: investigation summary: per the limited customer feedback, we were unable to confirm the exact defect for this incident; therefore, this record was evaluated for all potentially reported defects which include needle stick injury, loose safety mechanism, and leakage.A device history record review was completed for provided material number 305891 and lot number 2112006.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.Although a picture was returned, the picture showed the product packaging only and therefore, we were unable to draw any conclusions on the product defects reported.As physical samples were unavailable for return, our quality team obtained twenty retained samples for further evaluation.The retained samples were examined and no signs of defect were observed with any of the safety mechanisms.It was possible to activate the safety mechanisms by following the instructions for use.The retained samples were assembled with an bd emerald syringe and liquid was drawn.No signs of leakage or defective hub connection were observed.Based on the retained sample analysis, we were unable to reproduce the reported defects.At this time, a cause related to the manufacturing process could not be determined for this incident.Engagement force is measured during the manufacturing process as part of the in-process inspections and final release testing, and all results were found to be within specifications for lot number 2112006.The smartslip technology has been introduced to help ensure a secure connection is made with luer slip syringes.We recommend that the user follow the instructions for use and ¿push firmly when attaching the needle to the syringe.¿ the user should ensure the clip is activated, as it acts as an indicator that a suitable force has been applied to engage the needle hub.If an error occurs during connection, the needle may disengage.Further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.